Puerto Rico, 2007Flash Flood and Debris Flow in Puerto Rico, April 24 to 25, 2007
April 24 to 25, 2007 · NWS SJU · 11 events in 4 counties and zones
Widespread flooding continued across the north and north central zone of Puerto Rico. Over 200 homes were flooded in 12 municipalities from the northeast through the north central.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread flooding continued across the north and north central zone of Puerto Rico. Over 200 homes were flooded in 12 municipalities from the northeast through the north central. The most impacted municipalities were San Juan with 83 flooded homes mainly in Barrio Obrero, Vega Baja with 60 flooded homes, Vega Alta with 27 flooded homes, Toa Alta with 10 flooded homes, and Catano with 9 flooded homes. The hardest hit areas in received 3 day rainfall totals that were between 6 and 8 inches. Highway, street and urban flooding was widespread across the entire region with some serious flooding in Barrio Carrizales in Arecibo, Barrio Sabana Hoyos in Vega Baja and Barrio Obrero in San Juan. In Barrio Algarrobo, Vega Baja, as a result of flooding along the Cibuco River, twenty families were stranded as floods created huge sinkholes along access roads. The Government of Puerto Rico declared a State of Emergency for the municipalities of San Juan, Vega Baja and Arecibo due to the rains from April 21-25.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 24, 3:58 AM AST, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 24, 3:58 AM AST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
358 AM AST TUE APR 24 2007
.SYNOPSIS...THE REMNANTS OF AN OLD FRONTAL BOUNDARY WILL REMAIN
LOCATED ACROSS THE LOCAL AREA THROUGH AT LEAST TUESDAY NIGHT...
MAINTAINING SHOWERY CONDITIONS. HIGH PRESSURE WILL SPREAD OVER THE
WESTERN ATLANTIC TONIGHT AND TUESDAY...PRODUCING A SLIGHT INCREASE
IN TRADE WINDS ACROSS THE REGIONAL WATERS. NORTH NORTHEAST SWELLS
WILL SUBSIDE SLOWLY DURING THE REST OF THE WEEK.
&&
.DISCUSSION...THE MORNING WAS RAINY ACROSS THE NORTH
CENTRAL...NORTHEAST AND EAST SECTIONS OF PUERTO RICO...ACROSS
CULEBRA VIEQUES AND THE U.S. VIRGIN ISLANDS. THIS WEATHER REGIME
THAT IS EXPECTED TO CONTINUE TODAY...TONIGHT AND POSSIBLY
WEDNESDAY....IS ASSOCIATED TO AN OLD FRONTAL BOUNDARY LOCATED OVER
THE AREA. THE NORTHEAST LOW LEVEL WIND FLOW WILL CONTINUE TO
ADVECT MOISTURE OVER THESE SECTIONS OF PUERTO RICO THROUGH THE
MORNING HOURS. BECAUSE OF THIS...A FLASH FLOOD WATCH IS IN EFFECT
UNTIL 800 PM TONIGHT.
&&
.AVIATION...ABUNDANT CLOUDS SHOWERY WEATHER IS EXPECTED TODAY.
THIS MAY LEAD TO LOW VISIBILITY VALUES AS WELL AS CEILINGS ACROSS
THE AREA. SEE AVIATION PRODUCTS.
&&
.MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE
ATLANTIC WATERS WHILE PRECAUTIONARY STATEMENTS ARE IN EFFECT FOR
THE REST OF THE COASTAL WATERS BUT NEAR MAYAGUEZ WATERS. NORTH-
NORTHEAST SWELLS ARE UNDERGOING A DECREASING TREND.
&&
.HYDROLOGY...WHILE THE SHOWERY PRECIPITATION CONTINUES THE CHANCES
FOR SOME KIND OF FLOODING WILL BE HIGH BECAUSE MOST AREAS ARE
ALREADY SATURATED AND THRESHOLD VALUES TO GET FLOODING ARE LOW.
&&
.CLIMATE...FOUR RECORDS HAVE BEEN TIED OR BROKEN DURING THIS MONTH.
NEW DAILY MAXIMUM RAINFALL OF 1.51 INCHES WAS MEASURED IN APR
17...2.44 INCHES WERE MEASURED IN APR 22. A RECORD HIGH
TEMPERATURE OF 92 DEGREES WAS TIED IN APR 19 AND OF 94 DEGREES IN
APR 20.
A TOTAL OF 12.51 INCHES OF RAIN HAVE BEEN MEASURED UNTIL
YESTERDAY. THIS IS 2.42 INCHES ABOVE THE NORMAL VALUE FOR THE
YEAR. 6.63 INCHES HAVE BEEN MEASURED UNTIL YESTERDAY. THIS IS 4.00
INCHES ABOVE THE NORMAL VALUE FOR THE MONTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 84 74 85 74 / 60 60 60 60
STT 81 76 82 76 / 50 50 50 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PRZ001>013.
VI...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VIZ001-002.
&&
11
Hazardous weather outlook, Apr 24, 6:30 AM AST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST TUE APR 24 2007
PRZ001>013-AMZ710>750-251000-
630 AM AST TUE APR 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. DUE TO SATURATED
GROUNDS FROM RECENT RAINS...AREAS WITH PERSISTENT OR HEAVY RAINFALL
WILL QUICKLY LEAD TO FLOOD PROBLEMS ACROSS PARTS OF THE ISLAND.
ADDITIONALLY...LANDSLIDES WILL ALSO BE POSSIBLE. A FLASH FLOOD WATCH
IS IN EFFECT FOR ALL PUERTO RICO...CULEBRA...AND VIEQUES UNTIL 8 PM
TONIGHT.
.DAYS TWO THROUGH SEVEN...MOIST AND UNSTABLE WEATHER CONDITIONS WILL
PREVAIL ACROSS THE LOCAL ISLANDS THROUGH WEDNESDAY...RESULTING IN
THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL. DUE TO SATURATED SOILS
FROM PREVIOUS RAINFALL...PERSISTENT OR HEAVY RAIN COULD CAUSE
FLOODING PROBLEMS...AND THE POSSIBILITY FOR MUDSLIDES ACROSS
STEEP TERRAIN.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED.
VIZ001-002-AMZ710>730-251000-
630 AM AST TUE APR 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. DUE TO SATURATED
GROUNDS FROM RECENT RAINS...AREAS WITH PERSISTENT OR HEAVY RAINFALL
WILL QUICKLY LEAD TO FLOOD PROBLEMS ACROSS PARTS OF THE ISLAND.
ADDITIONALLY...LANDSLIDES WILL ALSO BE POSSIBLE. A FLASH FLOOD WATCH
IS IN EFFECT FOR ALL U.S. VIRGIN ISLANDS UNTIL 8 PM TONIGHT.
.DAYS TWO THROUGH SEVEN...MOIST AND UNSTABLE WEATHER CONDITIONS WILL
PREVAIL ACROSS THE LOCAL ISLANDS THROUGH WEDNESDAY...RESULTING IN
THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL. DUE TO SATURATED SOILS
FROM PREVIOUS RAINFALL...PERSISTENT OR HEAVY RAIN COULD CAUSE
FLOODING PROBLEMS...AND THE POSSIBILITY FOR MUDSLIDES ACROSS
STEEP TERRAIN.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU
FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML
Event by event
5 flood, 4 heavy rain, 1 debris flow, 1 flash flood. Local standard time, as filed.
Flood, Northeast
- When
- April 24, 7:21 AM AST to 11:21 AM AST
- Where
- Northeast County, Canovanas
- Cause
- Heavy Rain
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 18.330, -65.880
Street flooding was reported in the community of Villa Hugo in Canovanas. Two homes were reported flooded in San Isidro.
Flood, North Central
- When
- April 24, 8:45 AM AST to 12:45 PM AST
- Where
- North Central County, Vega Alta
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.420, -66.330
River Rio Cibuco was reported out of its banks.
Flood, Northeast
- When
- April 24, 8:55 AM AST to 12:55 PM AST
- Where
- Northeast County, Loiza
- Cause
- Heavy Rain
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 18.420, -65.900
Two homes were reported flooded at Villa Batata sector in Loiza.
Heavy Rain, Eastern Interior
- When
- April 24, 6:40 PM AST to 8:40 PM AST
- Where
- Eastern Interior County, Caguas
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 18.200, -66.030
A flooded home was reported along road 156 at Barrio Canabon, Pozo Dulce sector.
Flood, North Central
- When
- April 24, 6:46 PM AST to April 25, 1:46 AM AST
- Where
- North Central County, Vega Baja
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.450, -66.380
Flood water levels were reported rising at La Granja area which prompted a family to evacuate their home. Heavy rain and rising water levels were reported at Tortuguero. Flooded homes were reported at Parc Amadeo, Villa Pinares, Barrio Rio Abajo, Barrio Algarrobo, Brazilia, Jardines de Vega Baja, Tortuguero sector 4 calles, and Ojo de Agua sector. Road 137 at Highway 2 intersection was impassable. A car and its occupants were overtaken by floodwaters at Alturas de Vega Baja.
Debris Flow, North Central
- When
- April 24, 7:49 PM AST
- Where
- North Central forecast zone
- Reported by
- Emergency Manager
A landslide was reported along Highway 2 at Barrio Espinoza, Laguna Uno sector in Dorado.
Heavy Rain, San Juan and Vicinity
- When
- April 24, 8:06 PM AST to 10:06 PM AST
- Where
- San Juan and Vicinity County, Toa Baja
- Reported by
- Emergency Manager
- Coordinates
- 18.430, -66.200
Flooded homes were reported along Highway 2 at the Candelaria Sector of Toa Baja. Flooded roads were reported in Barrio Campanilla and near the Virgencita intersection. |
Heavy Rain, North Central
- When
- April 24, 8:13 PM AST to 10:13 PM AST
- Where
- North Central County, Manati
- Reported by
- Emergency Manager
- Coordinates
- 18.420, -66.480
Flooded homes were reported along road 682 at Barrio Guayaney, at Parcelas Marques in Manati. Highway 2 flooded in front of ASG building.
Flash Flood, North Central
- When
- April 24, 8:20 PM AST to 11:20 PM AST
- Where
- North Central County, Vega Alta
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.420, -66.330
A car and its occupants were overtaken by a strong current and flood waters along Highway 2 in front of the Vega Alta CDT. Homes were reported flooded in Santa Rita and in Abra Williams sector in Vega Alta.
Flood, North Central
- When
- April 24, 9:03 PM AST to 11:03 PM AST
- Where
- North Central County, Arecibo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.420, -66.670
Home and street flooding was reported at Costa del Atlantico, Parcelas Rodriguez Olmo, and Reparto Regional. Roads 681 at Barrio Islote, 653 at Barrio Barrancas, and at Barrio Santana in the Arecibo municipality. Seven people were in shelters.
Heavy Rain, North Central
- When
- April 24, 10:31 PM AST to April 25, 1:31 AM AST
- Where
- North Central County, Barceloneta
- Property damage
- $9,000
- Reported by
- Emergency Manager
- Coordinates
- 18.430, -66.550
Three flooded homes were reported along road 681 in Barceloneta.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Debris Flow
- A fast-moving slurry of mud, rock and debris, usually on a slope soaked by heavy rain or stripped by a fire.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 24, 20077 deaths · $80 million · EF3 · 2 events
- Tornadoes and Flash Flooding in Texas, April 24 to 25, 20071 injured · $2.5 million · EF1 · 55 events
- Hail and Damaging Wind in Missouri, April 24, 20071 death · 1.75 in hail · 8 events
- Flooding in Iowa, April 24 to 30, 2007$1.2 million · 14 events
- Hail and Damaging Winds in Texas, April 24 to 25, 2007$665,000 · 2.75 in hail · 16 events
- Winter Storm in Colorado, April 24, 2007$250,000 · 15 events
- Heavy Rain in Nebraska, April 24, 2007$350,000 · 5 events
- Tornado in Arkansas, April 24, 2007$125,000 · EF1 · 1 event
- Lightning Strikes in Nebraska, April 24, 2007$210,000 · 2 events
- Tornadoes and Hail in Kansas, April 24, 2007$115,000 · EF0 · 12 events
- Flash Flooding in Iowa, April 24 to 25, 2007$150,000 · 4 events
- Tornadoes and Flood in Colorado, April 24, 2007$26,000 · EF1 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30381, 30408, 30412, 30413, 30414, 30415, 30416, 30417, 30418, 30419, 30423.